MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number DL-COIL BASE PART [D COIL-T BASE PART]
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.If it is returned to the manufacturer for evaluation a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
It was reported that signs of pressure could be seen on the bottom of the dl-coil and d coil base parts from where the magnet is pressing against it.There has been no injury reported.
 
Additional Manufacturer Narrative
Conclusion: dl-coil base part investigation confirmed the presence of a round crack, which is most likely attributable to inadvertent misuse, e.G.By usage of an incorrect coil cover or by the magnet being pressed rather than turned into the base part.It is considered unlikely that the device was damaged during a magnet exchange as overwinding is prevented by design.This is a final report.
 
Event or Problem Description
It was reported that signs of pressure could be seen on the bottom of the dl-coil and d coil base parts from where the magnet is pressing against it.From photos received, it appears the pressure of the magnet in the dl-coil has caused the base part to crack.The d-coil shows only some light signs of pressure where the magnet touches and a circle is seen on the base part.The base part of the d-coil however is not broken.As per additional information, the recipient uses dl-coil magnets with strength 4 or 5 with regular coils.There has been no injury.These external components were exchanged for precaution.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key7925080
Report Number9710014-2018-00761
Device Sequence Number19262912
Product Code MCM
UDI-Device Identifier09008737313043
UDI-Public(01)09008737313043
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDL-COIL BASE PART [D COIL-T BASE PART]
Device Lot Number007510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR